Alert archive / Iowa / River Flood Warnings in 2009
River Flood Warning 87, NWS Des Moines, IA
NWS Des Moines, IA issued this river flood warning at Aug 27, 2009, 2:30 AM CDT for Lucas County, Wayne County, Iowa. It took effect at Aug 27, 2009, 5:53 AM CDT. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Aug 27, 2009, 2:30 AM CDT (07:30 UTC)
- In effect from
- Aug 27, 2009, 5:53 AM CDT
- Expired
- Aug 31, 2009, 6:53 AM CDT
- In force
- 4 days
- Issued by
- NWS Des Moines, IA
- Flood severity
- Minor
Counties Lucas County, IA, Wayne County, IA
The radar
The Des Moines radar (KDMX), 100 km from the middle of the area, began a volume at 07:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Chariton River near Chariton (CHTI4).
- Action stage
- 16 ft
- Minor stage
- 19.5 ft
- Moderate stage
- 26 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06903400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KDMX 270730 FLWDMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE DES MOINES IA 230 AM CDT THU AUG 27 2009 ...THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FLOOD WARNING... .MODERATE TO HEAVY RAINS...GENERALLLY BETWEEN ONE AND THREE INCHES...HAVE FALLEN OVER MUCH OF THE CHARITON RIVER BASIN LATE WEDNESDAY AND INTO THE EARLY MORNING HOURS THURSDAY. THIS WILL PRODUCE MINOR FLOODING ALONG THE CHARITON RIVER THURSDAY AND FRIDAY. RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/DESMOINES . && IAC117-185-280730- /O.NEW.KDMX.FL.W.0087.090827T1359Z-090829T2125Z/ /CHTI4.1.ER.090827T1359Z.090828T0000Z.090828T2125Z.NO/ 230 AM CDT THU AUG 27 2009 ...FLOOD WARNING IN EFFECT UNTIL LATE FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLOOD WARNING FOR THE CHARITON RIVER NEAR CHARITON. * UNTIL LATE FRIDAY AFTERNOON. * AT 2:15 AM THURSDAY THE STAGE WAS 13.6 FEET...AND RISING. * FLOOD STAGE IS 15 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE THIS MORNING...AND CONTINUE RISING TO 16.5 FEET THIS EVENING. FALL BELOW FLOOD STAGE LATE FRIDAY AFTERNOON. $$
20 follow-up statements
000 WGUS83 KDMX 271059 FLSDMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE DES MOINES IA 559 AM CDT THU AUG 27 2009 ...FORECAST FLOODING CHANGED FROM MINOR TO MINOR SEVERITY... .MODERATE TO HEAVY RAINS...GENERALLY BETWEEN ONE AND THREE INCHES BUT LOCALLY HIGHER...HAVE FALLEN OVER MUCH OF THE CHARITON RIVER BASIN LATE WEDNESDAY AND INTO THE EARLY MORNING HOURS. THIS WILL QUICKLY PRODUCE MINOR FLOODING. RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/DESMOINES . && IAC117-185-281059- /O.EXT.KDMX.FL.W.0087.090827T1053Z-090829T2308Z/ /CHTI4.1.ER.090827T0758Z.090827T1800Z.090828T2308Z.NO/ 559 AM CDT THU AUG 27 2009 THE FLOOD WARNING CONTINUES FOR THE CHARITON RIVER NEAR CHARITON. * UNTIL FRIDAY EVENING. * AT 5:31 AM THURSDAY THE STAGE WAS 16.8 FEET...AND RISING. * FLOOD STAGE IS 15 FEET. * FORECAST...RISE TO 17.2 FEET THIS AFTERNOON. FALL BELOW FLOOD STAGE FRIDAY EVENING. $$ IAC007-185-281058- /O.EXT.KDMX.FL.W.0088.090827T1053Z-090828T2244Z/ /PRMI4.1.ER.090827T0651Z.090827T1800Z.090827T2244Z.NO/ 559 AM CDT THU AUG 27 2009 THE FLOOD WARNING CONTINUES FOR THE SOUTH FORK CHARITON RIVER NEAR PROMISE CITY. * UNTIL THIS EVENING. * AT 5:00 AM THURSDAY THE STAGE WAS 19.6 FEET...AND RISING. * FLOOD STAGE IS 18 FEET. * FORECAST...RISE TO 21.0 FEET THIS AFTERNOON. FALL BELOW FLOOD STAGE THIS EVENING. $$
000 WGUS83 KDMX 271558 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1058 AM CDT THU AUG 27 2009 RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/DESMOINES . && IAC117-185-281558- /O.CON.KDMX.FL.W.0087.000000T0000Z-090829T2308Z/ /CHTI4.1.ER.090827T0758Z.090827T1516Z.090828T2308Z.NO/ 1058 AM CDT THU AUG 27 2009 ...FLOOD WARNING REMAINS IN EFFECT UNTIL FRIDAY EVENING... THE FLOOD WARNING CONTINUES FOR THE CHARITON RIVER NEAR CHARITON. * UNTIL FRIDAY EVENING. * AT 10:16 AM THURSDAY THE STAGE WAS 17.4 FEET...AND RISING. * FLOOD STAGE IS 15 FEET. * FORECAST...FALL BELOW FLOOD STAGE FRIDAY EVENING. $$
000 WGUS83 KDMX 271720 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1220 PM CDT THU AUG 27 2009 RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/DESMOINES . && IAC117-185-281720- /O.EXT.KDMX.FL.W.0087.000000T0000Z-090830T1200Z/ /CHTI4.1.ER.090827T0758Z.090828T0000Z.090829T1200Z.NO/ 1220 PM CDT THU AUG 27 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL SATURDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE CHARITON RIVER NEAR CHARITON. * UNTIL SATURDAY MORNING. * AT 12:16 PM THURSDAY THE STAGE WAS 18.0 FEET...AND RISING. * FLOOD STAGE IS 15 FEET. * FORECAST...RISE TO 18.3 FEET THIS EVENING. FALL BELOW FLOOD STAGE SATURDAY MORNING. $$
000 WGUS83 KDMX 280015 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 715 PM CDT THU AUG 27 2009 RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/DESMOINES . && IAC123-125-290015- /O.EXT.KDMX.FL.W.0089.000000T0000Z-090829T1305Z/ /OOAI4.1.ER.090828T0512Z.090828T1200Z.090828T1305Z.NO/ 715 PM CDT THU AUG 27 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL FRIDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE SOUTH SKUNK RIVER NEAR OSKALOOSA. * UNTIL FRIDAY MORNING. * AT 6:30 PM THURSDAY THE STAGE WAS 16.3 FEET...AND STEADY. * FLOOD STAGE IS 17 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE AFTER MIDNIGHT TONIGHT...AND CONTINUE RISING TO 17.2 FEET FRIDAY MORNING. FALL BELOW FLOOD STAGE FRIDAY MORNING. $$ IAC117-185-290014- /O.EXT.KDMX.FL.W.0087.000000T0000Z-090830T1146Z/ /CHTI4.1.ER.090827T0758Z.090828T0600Z.090829T1146Z.NO/ 715 PM CDT THU AUG 27 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL SATURDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE CHARITON RIVER NEAR CHARITON. * UNTIL SATURDAY MORNING. * AT 6:16 PM THURSDAY THE STAGE WAS 18.6 FEET...AND RISING. * FLOOD STAGE IS 15 FEET. * FORECAST...RISE TO 19.1 FEET AFTER MIDNIGHT TONIGHT. FALL BELOW FLOOD STAGE SATURDAY MORNING. $$ IAC007-185-290014- /O.EXT.KDMX.FL.W.0088.000000T0000Z-090829T1009Z/ /PRMI4.1.ER.090827T0651Z.090827T1900Z.090828T1009Z.NO/ 715 PM CDT THU AUG 27 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL FRIDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE SOUTH FORK CHARITON RIVER NEAR PROMISE CITY. * UNTIL FRIDAY MORNING. * AT 3:00 PM THURSDAY THE STAGE WAS 23.8 FEET...AND RISING. * FLOOD STAGE IS 18 FEET. * FORECAST...FALL BELOW FLOOD STAGE FRIDAY MORNING. $$
000 WGUS83 KDMX 280458 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1158 PM CDT THU AUG 27 2009 RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/DESMOINES . && IAC123-125-290458- /O.EXT.KDMX.FL.W.0089.000000T0000Z-090829T1912Z/ /OOAI4.1.ER.090828T0349Z.090828T1200Z.090828T1912Z.NO/ 1158 PM CDT THU AUG 27 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL FRIDAY AFTERNOON... THE FLOOD WARNING CONTINUES FOR THE SOUTH SKUNK RIVER NEAR OSKALOOSA. * UNTIL FRIDAY AFTERNOON. * AT 11:30 PM THURSDAY THE STAGE WAS 17.0 FEET...AND RISING. * FLOOD STAGE IS 17 FEET. * FORECAST...RISE TO 17.4 FEET FRIDAY MORNING. FALL BELOW FLOOD STAGE FRIDAY AFTERNOON. $$ IAC117-185-290458- /O.EXT.KDMX.FL.W.0087.000000T0000Z-090830T0900Z/ /CHTI4.1.ER.090827T0758Z.090827T2246Z.090829T0900Z.NO/ 1158 PM CDT THU AUG 27 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL EARLY SATURDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE CHARITON RIVER NEAR CHARITON. * UNTIL EARLY SATURDAY MORNING. * AT 11:15 PM THURSDAY THE STAGE WAS 18.4 FEET...AND FALLING. * FLOOD STAGE IS 15 FEET. * FORECAST...FALL BELOW FLOOD STAGE EARLY SATURDAY MORNING. $$ IAC007-185-290457- /O.EXT.KDMX.FL.W.0088.000000T0000Z-090829T1217Z/ /PRMI4.1.ER.090827T0651Z.090827T1900Z.090828T1217Z.NO/ 1158 PM CDT THU AUG 27 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL FRIDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE SOUTH FORK CHARITON RIVER NEAR PROMISE CITY. * UNTIL FRIDAY MORNING. * AT 9:00 PM THURSDAY THE STAGE WAS 23.4 FEET...AND STEADY. * FLOOD STAGE IS 18 FEET. * FORECAST...FALL BELOW FLOOD STAGE FRIDAY MORNING. $$
000 WGUS83 KDMX 280911 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 411 AM CDT FRI AUG 28 2009 RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/DESMOINES . && IAC117-185-290911- /O.EXT.KDMX.FL.W.0087.000000T0000Z-090830T1555Z/ /CHTI4.1.ER.090827T0758Z.090827T2246Z.090829T1555Z.NO/ 411 AM CDT FRI AUG 28 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL SATURDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE CHARITON RIVER NEAR CHARITON. * UNTIL SATURDAY MORNING. * AT 3:15 AM FRIDAY THE STAGE WAS 18.1 FEET...AND FALLING. * FLOOD STAGE IS 15 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...FALL BELOW FLOOD STAGE SATURDAY MORNING. $$ IAC007-185-290910- /O.EXT.KDMX.FL.W.0088.000000T0000Z-090829T1318Z/ /PRMI4.1.ER.090827T0651Z.090827T1900Z.090828T1318Z.NO/ 411 AM CDT FRI AUG 28 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL THIS MORNING... THE FLOOD WARNING CONTINUES FOR THE SOUTH FORK CHARITON RIVER NEAR PROMISE CITY. * UNTIL THIS MORNING. * AT 3:00 AM FRIDAY THE STAGE WAS 22.2 FEET...AND FALLING. * FLOOD STAGE IS 18 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...FALL BELOW FLOOD STAGE THIS MORNING. $$ ZOGG
000 WGUS83 KDMX 281246 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 746 AM CDT FRI AUG 28 2009 RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/DESMOINES . && IAC117-185-291246- /O.CON.KDMX.FL.W.0087.000000T0000Z-090830T1555Z/ /CHTI4.1.ER.090827T0758Z.090827T2246Z.090829T1555Z.NO/ 746 AM CDT FRI AUG 28 2009 ...FLOOD WARNING REMAINS IN EFFECT UNTIL SATURDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE CHARITON RIVER NEAR CHARITON. * UNTIL SATURDAY MORNING. * AT 7:15 AM FRIDAY THE STAGE WAS 17.8 FEET...AND FALLING. * FLOOD STAGE IS 15 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...FALL BELOW FLOOD STAGE SATURDAY MORNING. $$ IAC007-185-291245- /O.EXT.KDMX.FL.W.0088.000000T0000Z-090829T1502Z/ /PRMI4.1.ER.090827T0651Z.090827T1900Z.090828T1502Z.NO/ 746 AM CDT FRI AUG 28 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL THIS MORNING... THE FLOOD WARNING CONTINUES FOR THE SOUTH FORK CHARITON RIVER NEAR PROMISE CITY. * UNTIL THIS MORNING. * AT 5:00 AM FRIDAY THE STAGE WAS 21.6 FEET...AND FALLING. * FLOOD STAGE IS 18 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...FALL BELOW FLOOD STAGE THIS MORNING. $$ ZOGG
000 WGUS83 KDMX 281436 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 936 AM CDT FRI AUG 28 2009 RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/DESMOINES . && IAC117-185-291436- /O.EXT.KDMX.FL.W.0087.000000T0000Z-090830T1017Z/ /CHTI4.1.ER.090827T0758Z.090827T2246Z.090829T1017Z.NO/ 936 AM CDT FRI AUG 28 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL SATURDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE CHARITON RIVER NEAR CHARITON. * UNTIL SATURDAY MORNING. * AT 8:46 AM FRIDAY THE STAGE WAS 17.7 FEET...AND FALLING. * FLOOD STAGE IS 15 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...FALL BELOW FLOOD STAGE SATURDAY MORNING. $$ IAC007-185-291436- /O.EXT.KDMX.FL.W.0088.000000T0000Z-090829T1746Z/ /PRMI4.1.ER.090827T0651Z.090827T1900Z.090828T1746Z.NO/ 936 AM CDT FRI AUG 28 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL MIDDAY TODAY... THE FLOOD WARNING CONTINUES FOR THE SOUTH FORK CHARITON RIVER NEAR PROMISE CITY. * UNTIL MIDDAY TODAY. * AT 5:00 AM FRIDAY THE STAGE WAS 21.6 FEET...AND FALLING. * FLOOD STAGE IS 18 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...FALL BELOW FLOOD STAGE MIDDAY TODAY. $$
000 WGUS83 KDMX 282109 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 409 PM CDT FRI AUG 28 2009 RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/DESMOINES . && IAC117-185-292109- /O.EXT.KDMX.FL.W.0087.000000T0000Z-090830T1129Z/ /CHTI4.1.ER.090827T0758Z.090827T2246Z.090829T1129Z.NO/ 409 PM CDT FRI AUG 28 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL SATURDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE CHARITON RIVER NEAR CHARITON. * UNTIL SATURDAY MORNING. * AT 3:00 PM FRIDAY THE STAGE WAS 17.3 FEET...AND FALLING. * FLOOD STAGE IS 15 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...FALL BELOW FLOOD STAGE SATURDAY MORNING. $$ AW
000 WGUS83 KDMX 290334 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1034 PM CDT FRI AUG 28 2009 RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/DESMOINES . && IAC117-185-300334- /O.EXT.KDMX.FL.W.0087.000000T0000Z-090830T1830Z/ /CHTI4.1.ER.090827T0758Z.090827T2246Z.090829T1830Z.NO/ 1034 PM CDT FRI AUG 28 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL SATURDAY AFTERNOON... THE FLOOD WARNING CONTINUES FOR THE CHARITON RIVER NEAR CHARITON. * UNTIL SATURDAY AFTERNOON. * AT 9:45 PM FRIDAY THE STAGE WAS 17.7 FEET...AND STEADY. * FLOOD STAGE IS 15 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...FALL BELOW FLOOD STAGE SATURDAY AFTERNOON. $$
000 WGUS83 KDMX 290718 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 218 AM CDT SAT AUG 29 2009 RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/DESMOINES . && IAC117-185-300718- /O.EXT.KDMX.FL.W.0087.000000T0000Z-090831T0438Z/ /CHTI4.1.ER.090827T0758Z.090827T2246Z.090830T0438Z.NO/ 218 AM CDT SAT AUG 29 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL LATE THIS EVENING... THE FLOOD WARNING CONTINUES FOR THE CHARITON RIVER NEAR CHARITON. * UNTIL LATE THIS EVENING. * AT 1:45 AM SATURDAY THE STAGE WAS 17.8 FEET...AND STEADY. * FLOOD STAGE IS 15 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...FALL BELOW FLOOD STAGE LATE THIS EVENING. $$ ZOGG
000 WGUS83 KDMX 291354 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 854 AM CDT SAT AUG 29 2009 RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/DESMOINES . && IAC117-185-301354- /O.EXT.KDMX.FL.W.0087.000000T0000Z-090831T0600Z/ /CHTI4.1.ER.090827T0758Z.090827T2246Z.090830T0600Z.NO/ 854 AM CDT SAT AUG 29 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL AFTER MIDNIGHT TONIGHT... THE FLOOD WARNING CONTINUES FOR THE CHARITON RIVER NEAR CHARITON. * UNTIL AFTER MIDNIGHT TONIGHT. * AT 7:00 AM SATURDAY THE STAGE WAS 17.7 FEET...AND STEADY. * FLOOD STAGE IS 15 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...FALL BELOW FLOOD STAGE AFTER MIDNIGHT TONIGHT. $$
000 WGUS83 KDMX 292015 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 315 PM CDT SAT AUG 29 2009 .HEAVY RAINFALL THIS PAST WEEK CONTINUES TO CAUSE MINOR FLOODING ALONG THE CHARITON RIVER. THE SECONDARY CREST HAS JUST PASSED THE GAGING STATION AT CHARITON. RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/DESMOINES . && IAC117-185-302015- /O.EXT.KDMX.FL.W.0087.000000T0000Z-090831T0947Z/ /CHTI4.1.ER.090827T0758Z.090827T2246Z.090830T0947Z.NO/ 315 PM CDT SAT AUG 29 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL EARLY SUNDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE CHARITON RIVER NEAR CHARITON. * UNTIL EARLY SUNDAY MORNING. * AT 3:00 PM SATURDAY THE STAGE WAS 17.5 FEET...AND STEADY. * FLOOD STAGE IS 15 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...FALL BELOW FLOOD STAGE EARLY SUNDAY MORNING. $$
000 WGUS83 KDMX 300058 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 758 PM CDT SAT AUG 29 2009 RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/DESMOINES . && IAC117-185-310058- /O.EXT.KDMX.FL.W.0087.000000T0000Z-090831T1449Z/ /CHTI4.1.ER.090827T0758Z.090827T2246Z.090830T1449Z.NO/ 758 PM CDT SAT AUG 29 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL SUNDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE CHARITON RIVER NEAR CHARITON. * UNTIL SUNDAY MORNING. * AT 7:00 PM SATURDAY THE STAGE WAS 17.4 FEET...AND STEADY. * FLOOD STAGE IS 15 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...FALL BELOW FLOOD STAGE SUNDAY MORNING. $$
000 WGUS83 KDMX 300935 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 435 AM CDT SUN AUG 30 2009 RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/DESMOINES . && IAC117-185-310935- /O.EXT.KDMX.FL.W.0087.000000T0000Z-090831T1716Z/ /CHTI4.1.ER.090827T0758Z.090827T2246Z.090830T1716Z.NO/ 435 AM CDT SUN AUG 30 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL MIDDAY TODAY... THE FLOOD WARNING CONTINUES FOR THE CHARITON RIVER NEAR CHARITON. * UNTIL MIDDAY TODAY. * AT 4:15 AM SUNDAY THE STAGE WAS 17.1 FEET...AND STEADY. * FLOOD STAGE IS 15 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...FALL BELOW FLOOD STAGE MIDDAY TODAY. $$
000 WGUS83 KDMX 301259 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 759 AM CDT SUN AUG 30 2009 RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/DESMOINES . && IAC117-185-311259- /O.EXT.KDMX.FL.W.0087.000000T0000Z-090901T1200Z/ /CHTI4.1.ER.090827T0758Z.090827T2246Z.090831T1200Z.NO/ 759 AM CDT SUN AUG 30 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL MONDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE CHARITON RIVER NEAR CHARITON. * UNTIL MONDAY MORNING. * AT 7:15 AM SUNDAY THE STAGE WAS 17.0 FEET...AND STEADY. * FLOOD STAGE IS 15 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...FALL BELOW FLOOD STAGE MONDAY MORNING. $$
000 WGUS83 KDMX 301846 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 146 PM CDT SUN AUG 30 2009 RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/DESMOINES . && IAC117-185-311846- /O.CON.KDMX.FL.W.0087.000000T0000Z-090901T1200Z/ /CHTI4.1.ER.090827T0758Z.090827T2246Z.090831T1200Z.NO/ 146 PM CDT SUN AUG 30 2009 ...FLOOD WARNING REMAINS IN EFFECT UNTIL MONDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE CHARITON RIVER NEAR CHARITON. * UNTIL MONDAY MORNING. * AT 1:15 PM SUNDAY THE STAGE WAS 16.8 FEET...AND STEADY. * FLOOD STAGE IS 15 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...FALL BELOW FLOOD STAGE MONDAY MORNING. $$
000 WGUS83 KDMX 310021 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 721 PM CDT SUN AUG 30 2009 RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/DESMOINES . && IAC117-185-010021- /O.EXT.KDMX.FL.W.0087.000000T0000Z-090901T1615Z/ /CHTI4.1.ER.090827T0758Z.090827T2246Z.090831T1615Z.NO/ 721 PM CDT SUN AUG 30 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL MIDDAY MONDAY... THE FLOOD WARNING CONTINUES FOR THE CHARITON RIVER NEAR CHARITON. * UNTIL MIDDAY MONDAY. * AT 7:00 PM SUNDAY THE STAGE WAS 16.6 FEET...AND STEADY. * FLOOD STAGE IS 15 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...FALL BELOW FLOOD STAGE MIDDAY MONDAY. $$
000 WGUS83 KDMX 310857 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 357 AM CDT MON AUG 31 2009 RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/DESMOINES . && IAC117-185-010857- /O.EXT.KDMX.FL.W.0087.000000T0000Z-090901T1715Z/ /CHTI4.1.ER.090827T0758Z.090827T2246Z.090831T1715Z.NO/ 357 AM CDT MON AUG 31 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL MIDDAY TODAY... THE FLOOD WARNING CONTINUES FOR THE CHARITON RIVER NEAR CHARITON. * UNTIL MIDDAY TODAY. * AT 3:30 AM MONDAY THE STAGE WAS 15.9 FEET...AND FALLING. * FLOOD STAGE IS 15 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...FALL BELOW FLOOD STAGE MIDDAY TODAY. $$
000 WGUS83 KDMX 311153 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 653 AM CDT MON AUG 31 2009 RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/DESMOINES . && IAC117-185-311223- /O.CAN.KDMX.FL.W.0087.000000T0000Z-090901T1715Z/ /CHTI4.1.ER.090827T0758Z.090827T2246Z.090831T1055Z.NO/ 653 AM CDT MON AUG 31 2009 ...FLOOD WARNING IS CANCELLED... THE FLOOD WARNING IS CANCELLED FOR THE CHARITON RIVER NEAR CHARITON. * AT 6:45 AM MONDAY THE STAGE WAS 14.6 FEET...AND FALLING. * RECENT ACTIVITY...FELL BELOW FLOOD STAGE AT 5:55 AM MONDAY. * FORECAST...FALL TO 9.8 FEET TUESDAY MORNING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Aug 26, 11:25 PM CDT, 3 hours 5 minutes earlier.
Area forecast discussion, Aug 26, 11:25 PM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 1125 PM CDT WED AUG 26 2009 .AVIATION DISCUSSION 27/06Z. .DISCUSSION... MID LEVEL WAVE TO MOVING OUT OF CENTRAL NEBRASKA TO MOVE THROUGH THE STATE TONIGHT. AREA OF SHOWERS ASSOCIATED WITH THIS WAVE ALREADY MOVING INTO THE WESTERN CWA...AND EXPECT THIS AREA TO CONTINUE TO TRANSITION EASTWARD WITH TIME AS THE MID LEVEL WAVE PUSHES EAST NORTHEAST ACROSS THE AREA. LITTLE INSTABILITY ALOFT NOTED...AND LITTLE LIGHTNING HAS BEEN OBSERVED WITH THE AREA OF SHOWERS AS OF THE PAST FEW HOURS...SO WENT WITH AN ISOLATED MENTION OF THUNDER. HOWEVER WOULD NOT BE SURPRISED IF JUST THE SHOWER TREND CONTINUED. COOLER AIR CONTINUES TO PUSH IN ALOFT...WITH H85 TEMPS DROPPING INTO THE +10 TO 15C RANGE...SO HAVE PUSHED TEMPS A LITTLE COOLER THAN LAST NIGHT. WENT WITH THE COOLEST TEMPERATURES WHERE SKIES HAVE A BETTER CHANCE OF CLEARING SOME ACROSS THE NORTHWESTERN CWA. FNTL SYS WILL BE SLOW TO MOVE OUT OF THE AREA WITH BLOCKING TAKING PLACE FROM DANNY. WILL HOLD ON TO SOME SHRA OVR THE SERN ZNS THRU FRI. WITH THE PASSAGE OF NEXT CDFNT...COULD SEE ISOLD TSRA FRO AFTN OVR THE NRN AND ERN SXNS OF THE CWA AS WELL. MSTR WILL BE LMTD FOR THIS SYS THOUGH AS MUCH OF IT WILL BE TAKEN SEWD WITH THE CURRENT SYS. NEXT WX STORY WILL BE THE SHOT OF COOLER AIR FOR THE WKND. NO REAL CHNG IN THE THINKING FROM YDA AND WILL CONT WITH THE THINKING OF A COUPLE NGTS OF WDSPRD MINS IN THE 40S. WOULD NOT BE TOO SURPRISED TO SEE AN ISOLD UPR 30S MON MRNG IF THE TIMING OF THE SFC HI PRES OVR IA IS JUST RIGHT. SLOW WRMG AS THE HI SLIPS OFF THE FIRST PART OF THE WK. NEXT CHC FOR PCPN LOOKS TO BE ABOUT THU OR THU NGT. SOME TIMING DIF BTWN THE MDLS...BUT ONLY ABT 12 HRS DIF WITH THE EC RUNNING A LITTLE SLOWER. && .AVIATION...27/06Z CURRENT MCV MOVING ACROSS THE AREA WITH MOD TO HEAVY RAIN AND LOW CIGS ACROSS THE SOUTHEAST WHERE KOTM WILL BE MOST AFFECTED. CIGS EXPECTED TO BOUNCE UP AND DOWN AS THE SYSTEM TRACKS EAST THIS EVENING. CURRENTLY HAVE VFR/MVFR NORTH AND IFR/MVFR CIGS IN THE SOUTH WITH SOME BR AS WELL OVERNIGHT WITH THE RAIN AND THE PARTIAL CLEARING NORTH TOWARD MORNING. PRESENTLY LOOKS LIKE THE MCV WILL BE WITH THE FORECAST AREA THROUGH 8 OR 10Z...EXITING EAST AROUND 09Z. THUS...NOT MUCH CHANGE EXPECTED FROM CURRENT OBS FOR THE FIRST HALF OF THE FORECAST...THEN GENERALLY BETTER CONDITIONS FROM 12Z ON...EXCEPT IN THE SOUTH AT KOTM WHERE CIGS MAY TAKE A WHILE TO RECOVER FROM MVFR CAT. SOUNDINGS THERE SUGGEST LITTLE CHANGE INTO THE AFTERNOON HOURS. /REV && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...MJA LONG TERM...MS AUG 09 AVIATION...REV
Hazardous weather outlook, Aug 26, 5:09 PM CDT, 9 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 509 PM CDT WED AUG 26 2009 IAZ036>039-044>050-057>062-070>075-081>086-092>097-271130- HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-BOONE- STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK- CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS- MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 509 PM CDT WED AUG 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN IOWA. .DAY ONE...TONIGHT SCATTERED SHOWERS AND ISOLATED NON SEVERE THUNDERSTORMS WILL CONTINUE TO AFFECT CENTRAL IOWA THROUGH TONIGHT WITH MORE WIDESPREAD COVERAGE POSSIBLE SOUTH. A THREAT FOR LOCALLY HEAVY RAINS AND POTENTIALLY MINOR FLOODING WILL CONTINUE THIS EVENING. PONDING WATER ON ROADS AND RAPID RISES IN SMALL STREAMS AND CREEKS ARE POSSIBLE. RAINFALL AMOUNTS MAY REACH ONE TO TWO INCHES IN SOME AREAS...IN ADDITION TO WHAT HAS ALREADY FALLEN EARLIER TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY CHANCES FOR SHOWERS AND A FEW NON SEVERE THUNDERSTORMS REMAIN IN THE FORECAST TO THE SOUTH AND EAST OF DES MOINES THURSDAY AND THURSDAY NIGHT. LOCALLY HEAVY RAINS AND THE POTENTIAL FOR MINOR FLOODING WILL STILL EXIST. .SPOTTER INFORMATION STATEMENT... REPORTS OF HEAVY RAINS OR FLOODING ARE ALWAYS APPRECIATED. IAZ004>007-015>017-023>028-033>035-271130- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER- 509 PM CDT WED AUG 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN IOWA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. SMALL/REV
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 2:41 AM CDT | River Flood Warning | DMX | Appanoose, Wayne | 35 hr |
| Aug 27, 8:51 AM CDT | River Flood Warning | DMX | Mahaska, Marion | 19 hr |
| Aug 27, 11:53 AM CDT | Areal Flood Warning | DMX | Tama | 12 hr |
Nearby
River Flood Warnings in Iowa, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.